Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Differentiable actions on homotopy seven spheres


Authors: D. Montgomery and C. T. Yang
Journal: Trans. Amer. Math. Soc. 122 (1966), 480-498
MSC: Primary 57.47
DOI: https://doi.org/10.1090/S0002-9947-1966-0200934-1
MathSciNet review: 0200934
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] W. C. Hsiang, and W. Y. Hsiang, Some free differentiable actions of $ {S^1}$ and $ {S^3}$ on $ 11$-sphere, Quart. J. Math. 15 (1964), 371-374. MR 0173266 (30:3479)
  • [2] J. W. Milnor, Differentiable structures, Mimeographed Notes, Princeton University, Princeton, N. J., 1961.
  • [3] A. Haefliger, Knotted $ (4k - 1)$-spheres in $ 6k$-space, Ann. of Math. 75 (1962), 452-466. MR 0145539 (26:3070)
  • [4] S. T. Hu, Homotopy theory, Academic Press, New York, 1959. MR 0106454 (21:5186)
  • [5] A. Haefliger, Plongements differentiables de variétés dans variétés, Comment. Math. Helv. 36 (1961), 47-82. MR 0145538 (26:3069)
  • [6] N. E. Steenrod, Fibre bundles, Princeton Univ. Press, Princeton, N. J., 1951.
  • [7] H. Cartan, Seminaire Cartan, Paris, 1950-1951.
  • [8] S. Smale, On the structure of manifolds, Amer. J. Math. 84 (1962), 387-399. MR 0153022 (27:2991)
  • [9] M. A. Kervaire and J. W. Milnor, Groups of homotopy spheres. I, Ann. of Math. 77 (1963), 504-537. MR 0148075 (26:5584)
  • [10] J. W. Milnor, Differentiable manifolds which are homotopy spheres, Mimeographed Notes, Princeton University, Princeton, N. J., 1958.
  • [11] H. Whitney, The self intersection of a smooth $ n$-manifold in $ 2n$-space, Ann. of Math. 45 (1944), 220-246. MR 0010274 (5:273g)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57.47

Retrieve articles in all journals with MSC: 57.47


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1966-0200934-1
Article copyright: © Copyright 1966 American Mathematical Society

American Mathematical Society